Daniel Berend

Senior Academic

Jointly ergodic measure-preserving transformations

Daniel Berend, Vitaly Bergelson

The notion of ergodicity of a measure-preserving transformation is generalized to finite sets of transformations. The main result is that if T 1, T 2, ..., T s are invertible commuting measure-preserving transformations of a probability space (X, ℬ, μ) then {Mathematical expression} for any f 1, f 2, ..., f s∈L x (X, ℬ, μ) iff T 1×T 2×...×T s and all the transformations T iTj 1, i≠j, are ergodic. The multiple recurrence theorem for a weakly mixing transformation follows as a special case.

Publication language English
Pages 307-314
Journal Israel Journal of Mathematics
Volume 49
Issue number 4
Publication status Published - 01.12.1984

ASJC Scopus subject areas

General Mathematics
Access to Document
10.1007/BF02760955
Other files and links
Link to publication in Scopus